MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number 3241
Medical Device Problem Codes Entrapment of Device (1212); Detachment of Device or Device Component (2907); Output Problem (3005)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Foreign Body In Patient (2687)
Date of Event 05/20/2022
Type of Reportable Event Death
Event or Problem Description
It was reported that a death occurred.The 80% stenosed target lesion was located in moderately tortuous and severely calcified left anterior descending (lad) and right coronary artery (rca).Patient was admitted for rotablation procedure for right coronary artery (rca), the surgery had been delayed by weeks as patient had a previous bleed not related to percutaneous coronary intervention (pci) procedure.The patient was frail and high risk for bleeds.A coronary artery bypass grafting (cabg) was not seen as an option.Upon trying to engage the rca, it was challenging, unusual anatomy which lead to ten guides being used but none that would enable adequate support for a rotablator plus.After two hours.The procedure was abandoned with plans to bring the patient back because the hospital did not have a guide on site.The lad was also diseased so the physician progressed with a staged procedure to treat this vessel.A 2.50 emerge balloon was used in the lad then, an intravascular ultrasound (ivus) performed, showed diffuse disease, calcification and a vessel measurements of 3.50mm.A 3.0x12 nc balloon was used, it was unable to get adequate prep of vessel, then they used a 3.0x15mm wolverine balloon, still not getting adequate dilatation of vessel to stent.A non-boston scientific guidewire was exchanged for rotawire.A rotablator plus was prepped and platformed at 180,000rpm outside the patient.Then, a the rotablator plus burr advanced with rotawire into the left main coronary artery (lmca) and to proximal lad.During the first ablation, the rotation speed dropped to 150,000rpm but run was short, around 10 seconds.Then, second ablation went to mid lad where slight tortuous, maybe 30 degree angle and the burr became stuck in lesion.The physician tried to pull out the burr in dynaglide mode, but it was unsuccessful.The patients blood pressure dropped.They were unable to insert another guidewire, so the physician cut the rotablator sheath with scissors.When the guide catheter was removed, the sheath stretched and it came off in sections but was not all removed.The detached burr remained inside the patient.Then, via femoral access the physician advanced a guide extension catheter over rotablator burr shaft, but it was only able to get to the ostium of lmca.The physician tried ballooning proximal to burr with 2.0 balloons and a 1.5x12 over-the-wire (otw) balloon, which was unsuccessful.The patient left the catheterization laboratory (cath lab) and was transferred to the emergency department (ed).Later, the patient was to be transferred to (b)(6) hospital.The patient refused to go to surgery, so, the patient went back into the cath lab to try and retrieve burr again, this was unsuccessful and patient died.
 
Additional Manufacturer Narrative
Initial reporter state: (b)(6).

Brand Name
ROTALINK PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14680368
Report Number2134265-2022-06416
Device Sequence Number4635565
Product Code MCX
UDI-Device Identifier08714729228370
UDI-Public08714729228370
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/27/2023
Device Model Number3241
Device Catalogue Number3241
Device Lot Number0028753491
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2022
Initial Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Death;
Patient SexUnknown